MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR SL-10 PRE-SHAPED 45 150CM; CATHETER, PERCUTANEOUS
Catalog Number M0031681900
Medical Device Problem Codes Material Puncture/Hole (1504); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
The subject catheter was returned, and initial inspection revealed a hole/perforation in the catheter shaft.Further investigation is still pending.There was no clinical consequence to the patient due to this event.
 
Additional Manufacturer Narrative
D2a common device name - updated.H3 device evaluated by mfg ¿updated.F10 / h6 device code grid -updated.F10 / h6 medical device problem code - device code grid - updated.F10 / h6 clinical signs code grid - health effect - clinical code - updated.F10 / h6 health impact code grid - health effect - impact code - updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the microcatheter was returned with a stent partially deployed from the distal tip.The stent was loaded on the stent delivery wire (sdw).The device was unable to be flushed.One of the stent's struts had pieced through the lumen of the microcatheter.The stent was unable to be advanced or retracted due to the stent strut.The stent was able to be manually removed from the microcatheter.During functional inspection, a 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub.A 0.0158" patency mandrel was able to be advanced through the microcatheter, no friction was noted.The reported complaint could not be confirmed during analysis as the device problem is unknown/unclear.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that '' the stent was delivered through the sl10 microcatheter to the anterior communicating artery.The physician then retracted the sl10 microcatheter to deploy the stent, and the distal end of the stent opened smoothly.The physician continued to retract the sl10 microcatheter, but when attempting to fully deploy the stent, it was found that the sl10 microcatheter could not be retracted.Despite repeated attempts to retract it, the stent remained stuck inside the sl10, and the microcatheter could not be retracted to deploy the stent.Subsequently, the physician withdrew both the stent and the sl10 microcatheter out of the body together.'' additional information provided by the customer did not indicate any issues noted during unpacking or set up of the device, and the device was prepared as per dfu instructions.Continuous flush was set up and maintained throughout the clinical procedure.There was no indication of a user related issue.The anatomy was reported to be moderately tortuous.There was no allegation against the sl10 microcatheter used with the subject stent.No excessive force was applied at any point while advancing the stent within the microcatheter.There was no damage noted to the stent or the stent delivery wire (sdw) prior to use.The size of the stent was appropriate for treatment site.The stent delivery microcatheter was retracted in a continuous movement while maintaining the position of the stent delivery wire.The position of the stent was confirmed under fluoroscopy.Analysis of the returned device found the sl-10 microcatheter was returned with a stent partially deployed from the distal tip.One of the stent's struts had pieced through the lumen of the microcatheter and as a result, the stent was unable to be advanced or retracted through the microcatheter shaft.The stent was able to be manually removed from the microcatheter.A 0.023" pin gauge was verified to meet the catheter shaft when inserted into the catheter hub and when a 0.0158" patency mandrel was advanced through the microcatheter, no friction was noted.It should be noted the stent was successfully ¿delivered through the sl10 microcatheter to the anterior communicating artery¿ which indicates the microcatheter was functioning as intended up to this point.However, while retracting the stent back into the microcatheter shaft a force must have been applied to cause the stent strut to pierce through the microcatheter lumen which subsequently resulted in the stent becoming stuck in the microcatheter.An assignable cause of undeterminable was assigned for the reported ¿device problem unknown/unclear¿ as the device problem is unknown/unclear.An assignable cause of procedural factors was assigned to the as analyzed 'device difficult to flush¿ and ¿catheter shaft has hole/perforation¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
EXCELSIOR SL-10 PRE-SHAPED 45 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key24505456
Report Number3008881809-2026-00119
Device Sequence Number21322097
Product Code DQY
UDI-Device Identifier04546540688224
UDI-Public(01)04546540688224(17)270401(10)25551435
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042568
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0031681900
Device Lot Number25551435
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/05/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATLAS STENT (STRYKER).; SYNCHRO SELECT GUIDEWIRE (STRYKER).
Patient SexMale
Patient RaceAsian